Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 7, 2018, 5:13 AM CDT for Sumner County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 5:13 AM CDT (10:13 UTC)
- Expired
- Aug 7, 2018, 5:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Sumner County, KS
The radar
The Wichita radar (KICT), 26 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
092 WWUS83 KICT 071013 SPSICT Special Weather Statement National Weather Service Wichita KS 513 AM CDT TUE AUG 7 2018 KSZ083-092-071045- Sumner KS-Sedgwick KS- 513 AM CDT TUE AUG 7 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Sumner County in south central Kansas... Southeastern Sedgwick County in south central Kansas... * Until 545 AM CDT. * At 510 AM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 5 miles north of Clearwater to near Wellington...and moving east at 20 mph. wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Derby, Haysville, Wellington, Mulvane, Rose Hill, Belle Plaine, Oxford, Riverdale and Wellington Airport. LAT...LON 3757 9747 3758 9715 3725 9715 3724 9743 TIME...MOT...LOC 1013Z 249DEG 16KT 3757 9747 3729 9744 $$ HOWERTON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:16 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 7, 2:16 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 216 AM CDT Tue Aug 7 2018 .SHORT TERM...(Today through Thursday night) Issued at 211 AM CDT Tue Aug 7 2018 Current early morning satellite water vapor imagery shows a upper level PV wave over Nebraska/South Dakota moving eastward. Showers and storms will gradually shift eastward ahead of this system into southeast Kansas today. Short range models show additional storms redeveloping along the surface front with most likely placement south of Kansas due to overnight/morning convection pushing effective boundary southward. Otherwise a second upper level PV wave moving southeast across Montana early this morning will push into the central plains for late tonight into Wednesday. This could generate more showers/storms for southern Kansas. Daytime highs today will be cooler with lingering clouds and rain especially for locations that remain under clouds during the afternoon hours. Temperatures will be around or slightly below average for Wednesday and Thursday. .LONG TERM...(Friday through Monday) Issued at 211 AM CDT Tue Aug 7 2018 Confidence remains high that dry weather conditions will prevail along with daytime highs near normal for for Friday through the weekend. Models continue to show an amplified upper ridge axis over the Rockies on Friday tilting over towards the Great Lakes region by Sunday. This will keep the central plains in northerly flow aloft with light northeast/east winds. Showers/storms could spread back into the region on Monday as long range models show an upper level low pressure system migrating slowly northward across Texas panhandle. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM CDT Mon Aug 6 2018 An area of showers and thunderstorms is currently moving across much of the northwest areas of the CWA and is currently affecting the RSL and GBD terminals. This thunderstorm activity is expected to slowly move across the CWA during the overnight hours and will eventually affect SLN, HUT and ICT as we approach morning. Some gusty winds and very heavy rain is likely with this activity which is expected to cause some MVFR conditions and possibly some short term IFR conditions as well. This shower and thunderstorm activity is expected to move to the far southeast portions of the CWA and possibly affect CNU by morning. Otherwise, VFR conditions are expected when thunderstorms are occurring. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 68 89 68 / 60 30 10 10 Hutchinson 89 67 88 66 / 40 10 10 10 Newton 88 67 88 66 / 60 10 10 10 ElDorado 89 67 88 66 / 60 20 10 10 Winfield-KWLD 91 70 88 67 / 40 30 20 10 Russell 87 66 89 65 / 20 10 10 10 Great Bend 88 66 88 64 / 20 10 10 10 Salina 90 66 91 66 / 30 0 10 10 McPherson 89 67 88 66 / 40 10 10 10 Coffeyville 89 70 88 68 / 50 40 20 10 Chanute 86 69 88 67 / 60 20 10 10 Iola 84 69 88 67 / 60 20 10 10 Parsons-KPPF 88 69 88 68 / 70 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...ELM
Hazardous weather outlook, Aug 7, 5:02 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 502 AM CDT Tue Aug 7 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 502 AM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few strong thunderstorms could produce gusty winds and brief heavy downpours for today and tonight across southern Kansas. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be possible again on Wednesday across southern Kansas. Otherwise next chance of thunderstorms are expected on Monday with a few strong storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 6, 11:16 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Wichita KS
1116 PM CDT MON AUG 6 2018
KSZ047-070445-
Barton KS-
1116 PM CDT MON AUG 6 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Barton County in central Kansas...
* Until 1145 PM CDT.
* At 1113 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Albert, or 7 miles southeast of
Shaffer...moving east at 30 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Great Bend, Hoisington, Ellinwood, Albert, Olmitz, Great Bend
Airport and Cheyenne Bottoms.
LAT...LON 3849 9903 3853 9903 3852 9856 3831 9857
3834 9903 3847 9904
TIME...MOT...LOC 0415Z 273DEG 27KT 3841 9896
DARMOFALSpecial weather statement, Aug 6, 11:40 PM CDT, 5 hours 33 minutes before
Special Weather Statement National Weather Service Wichita KS 1140 PM CDT MON AUG 6 2018 KSZ047-070515- Barton KS- 1140 PM CDT MON AUG 6 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Barton County in central Kansas... * Until 1215 AM CDT. * At 1137 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Great Bend...moving east at 35 mph. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Great Bend, Ellinwood, Great Bend Airport and Cheyenne Bottoms. LAT...LON 3849 9880 3845 9848 3826 9848 3826 9889 TIME...MOT...LOC 0439Z 281DEG 29KT 3834 9874 DARMOFAL
Special weather statement, Aug 7, 2:03 AM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Wichita KS 203 AM CDT TUE AUG 7 2018 KSZ032-070730- Russell KS- 203 AM CDT TUE AUG 7 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Russell County in central Kansas... * Until 230 AM CDT. * At 202 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Dorrance, or 7 miles west of Wilson...moving east at 25 mph. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Dorrance, Wilson State Park and Wilson Lake. LAT...LON 3870 9849 3872 9865 3893 9868 3900 9849 TIME...MOT...LOC 0703Z 270DEG 23KT 3882 9862 HOWERTON
Special weather statement, Aug 7, 5:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 513 AM CDT TUE AUG 7 2018 KSZ083-092-071045- Sumner KS-Sedgwick KS- 513 AM CDT TUE AUG 7 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Sumner County in south central Kansas... Southeastern Sedgwick County in south central Kansas... * Until 545 AM CDT. * At 510 AM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 5 miles north of Clearwater to near Wellington...and moving east at 20 mph. wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Derby, Haysville, Wellington, Mulvane, Rose Hill, Belle Plaine, Oxford, Riverdale and Wellington Airport. LAT...LON 3757 9747 3758 9715 3725 9715 3724 9743 TIME...MOT...LOC 1013Z 249DEG 16KT 3757 9747 3729 9744 HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:16 PM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Aug 6, 11:40 PM CDT | Special Weather Statement | ICT | Barton | 35 min |
| Aug 7, 2:03 AM CDT | Special Weather Statement | ICT | Russell | 27 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.